Journal of Integral Equations and Applications

Coupled Volterra integral equations with blowing up solutions

Wojciech Mydlarczyk

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, a system of nonlinear integral equations related to combustion problems is considered. Necessary and sufficient conditions for the existence and explosion of positive solutions are given. In addition, the uniqueness of the positive solutions is shown. The main results are obtained by monotonicity methods.

Article information

J. Integral Equations Applications, Volume 30, Number 1 (2018), 147-166.

First available in Project Euclid: 10 April 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 45D05: Volterra integral equations [See also 34A12]
Secondary: 45G10: Other nonlinear integral equations 45M20: Positive solutions

System of nonlinear Volterra integral equations existence of nontrivial solutions blowing-up solution


Mydlarczyk, Wojciech. Coupled Volterra integral equations with blowing up solutions. J. Integral Equations Applications 30 (2018), no. 1, 147--166. doi:10.1216/JIE-2018-30-1-147.

Export citation


  • P.J. Bushell and W. Okrasiński, Nonlinear Volterra equations and the Apéry identities, Bull. Lond. Math. Soc. 24 (1992), 478–484.
  • ––––, On the maximal interval of existence for solutions to some nonlinear Volterra integral equations with convolution kernel, Bull. Lond. Math. Soc. 28 (1996), 59–65.
  • G. Gripenberg, Unique solutions of some Volterra integral equations, Math. Scand. 48 (1981), 59–67.
  • G. Gripenberg, S.O. Londen and O. Staffans, Volterra integral and functional equations, Encycl. Math. Appl. 34, Cambridge University Press, New York, 1990.
  • D.G. Lasseigne and W.E. Olmstead, Ignition or nonignition of a combustible solid with marginal heating, Quart. Appl. Math. 49 (1991), 303–312.
  • W. Mydlarczyk, Remark on nonlinear Volterra equations, Ann. Polon. Math. 53 (1991), 227–232.
  • ––––, The existence of nontrivial solutions of Volterra equations, Math. Scand. 68 (1991), 83–88.
  • ––––, A condition for finite blow-up time for a Volterra equations, J. Math. Anal. Appl. 181 (1994), 248–253.
  • ––––, A system of Volterra integral equations with blowing up solutions, Colloq. Math. 146 (2017), 99–110.
  • W. Mydlarczyk and W. Okrasiński, A nonlinear system of Volterra integral equations with convolution kernels, Dyn. Syst. Appl. 14 (2005), 111–120.
  • W. Mydlarczyk, W. Okrasiński and C. Roberts, Blow-up solutions to a system of nonlinear Volterra integral equations, J. Math. Anal. Appl. 301 (2005), 208–218.
  • W. Okrasiński, Nontrivial solutions to nonlinear Volterra integral equations, SIAM J. Math. Anal. 11 (1991), 1007–1015.
  • W.E. Olmstead, C.A. Roberts and K. Deng, Coupled Volterra equations with blow-up solutions, J. Integral Eqs. Appl. 7 (1995), 499–516.
  • C.A. Roberts, Analysis of explosion for nonlinear Volterra equations with blow-up solutions, J. Comp. Appl. Math. 97 (1998), 153–166.
  • C.A. Roberts, D.G. Lasseigne and W.E. Olmstead, Volterra equations which models explosion in a diffusive medium, J. Intgeral Eqs. Appl. 5 (1993), 531–546.